ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Nonlinear analysis of a thin pre-twisted and delaminated anisotropic strip

Guruprasad, PJ and Thejasvi, M and Harursampath, D (2014) Nonlinear analysis of a thin pre-twisted and delaminated anisotropic strip. In: Acta Mechanica, 225 (10). pp. 2815-2832.

[img] PDF
act_mec_2014.pdf - Published Version
Restricted to Registered users only

Download (1MB) | Request a copy
Official URL: https://doi.org/10.1007/s00707-014-1203-4


The present work is aimed at the development of an efficient mathematical model to assess the degradation in the stiffness properties of an anisotropic strip due to delamination. In particular, the motive is to capture those nonlinear effects in a strip that arise due to the geometry of the structure, in the presence of delamination. The variational asymptotic method (VAM) is used as a mathematical tool to simplify the original 3D problem to a 1D problem. Further simplification is achieved by modeling the delaminated structure by a sublaminate approach. By VAM, a 2D nonlinear sectional analysis is carried out to determine compact expression for the stiffness terms. The stiffness terms, both linear and nonlinear, are derived as functions of delamination length and location in closed form. In general, the results from the analysis include fully coupled nonlinear 1D stiffness coefficients, 3D strain field, 3D stress field, and in-plane and warping fields. In this work, the utility of the model is demonstrated for a static case, and its capability to capture the trapeze effect in the presence of delamination is investigated and compared with results available in the literature.

Item Type: Journal Article
Publication: Acta Mechanica
Publisher: Springer-Verlag Wien
Additional Information: The copyright of this article belongs to the Springer-Verlag Wien.
Keywords: Anisotropy; Stiffness, Delaminated structure; Delamination length; Mathematical tools; Nonlinear effect; Nonlinear sectional analysis; Stiffness coefficients; Stiffness properties; Variational asymptotic methods, Nonlinear analysis
Department/Centre: Division of Mechanical Sciences > Aerospace Engineering(Formerly Aeronautical Engineering)
Date Deposited: 18 Jul 2022 09:18
Last Modified: 18 Jul 2022 09:18
URI: https://eprints.iisc.ac.in/id/eprint/74974

Actions (login required)

View Item View Item